MAUDE Adverse Event Report: SYNTHES HAGENDORF SELF-RETAINING SCREWDRIVER FOR QUICK LOCK SCREWS; SCREWDRIVERS

SYNTHES HAGENDORF SELF-RETAINING SCREWDRIVER FOR QUICK LOCK SCREWS; SCREWDRIVERS
Catalog Number 03.610.602
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There was no known reported patient involvement associated with the complained event.Event date: unknown when device malfunctioned.Implant and explant dates: device is an instrument and is not implanted/explanted.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.A device history record (dhr) review was performed for part # 03.610.602, lot # l244641: manufacturing location: (b)(4), manufacturing date: 15.Feb.2017: no non-conformance reports (ncrs) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that while the sales consultant was checking the set he discovered that the prongs at the tip of two screwdrivers were broken off.He also discovered that all the prongs at the end of one of the locking screwdrivers were deformed and would not fit in a screw, and that one of the prongs at the end of a drill guide had snapped off and was missing.There was no patient and surgical procedure involvement.This report is for one (1) self-retaining screwdriver for quick lock screws with broken prong tip.This is report 1 of 4 for complaint (b)(4).
 
Additional Manufacturer Narrative
The device was received and the product evaluation is in progress.No conclusion can be drawn.Corrected data: lot#, udi#: (b)(4).Device history records review was completed for part# 03.610.602, lot# l198313.Manufacturing location: (b)(4), manufacturing date: dec 20, 2016.No non-conformance reports were generated during production.Review of the device history records showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
This is report 1 of 3 for complaint (b)(4).
 
Additional Manufacturer Narrative
Customer quality (cq) engineering investigation: this complaint is confirmed.Whether this complaint can be replicated at customer quality (cq) is not applicable for this complaint condition as the returned devices are already either broken or malformed.Visual inspection under 5x magnification, device history record (dhr) review and drawing review were performed as part of this investigation.Visual inspection: self-retaining screwdriver (p/n 03.610.602, lot#lot# l198313 and 9600901): one tooth out of four teeth for each of the self-retaining screwdriver was broken.The broken fragments were not returned with the complaint.The tip of the screwdriver with lot#9600901 showed lot of scratches on the tip region.The remaining teeth for both the screwdrivers were slightly bent outwards.The overall balance of the devices look in a good condition with some minor wear on rest of the device body.Dhr reviews: no ncrs were generated during production of all four above devices.Review of the device history record showed that there were no issues with the material, hardness and during the manufacturing of these products that would contribute to the complaint conditions.Drawing review: self-retaining screwdriver for quick lock screws (p/n 03.610.602, lot# l198313 and 9600901) expansion head screwdriver drawing and lower expansion sleeve drawing the width of all the remaining teeth of both the returned screwdrivers measured per drawing and found to be within specification in the range 1.20 -1.23 mm (spec: 1.2 mm +0.05/-0) and the outer diameter at the tip measured within spec at 4.33 mm for both the screwdrivers (spec: 4.38 mm +0/-0.05).Hence no drawing issues or discrepancies were noted.The designs are adequate for the intended use and did not contribute to this complaint condition.The broken tips of all the screwdrivers could be a result of application of excessive torque or applying torque when the device tip is not fully engaged.The observed deformed tip and/or outward bent tip teeth also support the above possibility.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SELF-RETAINING SCREWDRIVER FOR QUICK LOCK SCREWS
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
SYNTHES HAGENDORF
im bifang 6
hagendorf CH461 4
SZ  CH4614
MDR Report Key6919002
Report Number3003875359-2017-10490
Device Sequence Number10942054
Product Code HXX
UDI-Device Identifier10705034713670
UDI-Public(01)10705034713670(10)L244641
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.610.602
Device Lot NumberL198313
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/17/2017
Initial Date Received by Manufacturer 09/21/2017
Supplement Date Received by Manufacturer10/17/2017
11/16/2017
Initial Report FDA Received Date10/05/2017
Supplement Report FDA Received Date11/06/2017
11/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1